Mississippi, 2009Damaging Wind in Mississippi, June 11, 2009
June 11, 2009 · NWS MEG · 1 event in 1 county or zone
An upper level disturbance moved into the Mid-South during the late evening hours of June 10th into the morning hours of June 11th, 2009. Showers and thunderstorms developed in association with the disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved into the Mid-South during the late evening hours of June 10th into the morning hours of June 11th, 2009. Showers and thunderstorms developed in association with the disturbance. Some storms became severe and produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 11:18 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 11:18 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 AM CDT THU JUN 11 2009
.DISCUSSION...
UPDATE FOR AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 951 PM CDT WED JUN 10 2009/
..STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXPECTED
ACROSS THE AREA LATE TONIGHT...MAINLY AFTER 3 AM CDT...
UPDATE...
WILL PUSH BACK TIMING OF SHOWER AND THUNDERSTORM TIMING IN ZONES.
DISCUSSION...
FIRST MCS/BOW OVER NORTHERN ARKANSAS HAS WEAKENED AND SHOULD
CONTINUE TO DO SO. THUS...NOT EXPECTING ANY HAZARDOUS WEATHER WITH
THIS COMPLEX.
CONCERNED ABOUT CURRENT MCS/LINE OF STORMS OVER NORTHEAST TEXAS AS
THIS COMPLEX WILL MOVE NORTHEAST THROUGH THE NIGHT. BASED ON
LATEST MOVEMENT...APPEARS THIS LINE WILL NOT MOVE INTO EASTERN
ARKANSAS AROUND 3 AM CDT OR LATER...AND NOT REACH WEST TN AND
NORTHEAST MS UNTIL AFTER 4 OR 5 AM CDT. NOT SURE IF THIS LINE WILL
HOLD COMPLETELY TOGETHER BY THEN AS SURFACE TEMPERATURES WILL BE
SLIGHTLY COOLER FROM NIGHTTIME COOLING. ON THE OTHER HAND...THIS
LINE MAY ACTUALLY SPEED UP AND INTENSIFY OVER THE NEXT FEW HOURS
AS LOW/MID WINDS/SHEAR AND LIFT INCREASE.
CONFIDENCE OF SEVERE STORMS TONIGHT HAS DECREASED SOME WITH THE
LATER ARRIVAL. HOWEVER...THE COMBINATION OF HIGH ELEVATED
INSTABILITY WITH MUCAPE 2500 TO 4500 J/KG...INCREASING SHEAR AND
LOW LEVEL JET...AND 500 MB HEIGHT FALLS AS A SHORT WAVE OVER
SOUTHWEST KANSAS QUICKLY MOVES EAST...THINK THERE IS SOME THREAT
FOR SEVERE THUNDERSTORMS. DAMAGING WINDS OF 60 TO 70 MPH WOULD BE
THE MAIN HAZARD AND CAN OCCUR IF COLD POOL BEHIND LINE OF
STORMS REMAINS STRONG. CHANCES FOR LARGE HAIL APPEARS TO BE LOWER
WITH HIGH WET BULB ZERO HEIGHTS 12000-13000 FT AGL. HEAVY
RAINFALL OF 1 TO 3 INCHES AND FLASH FLOODING REMAIN POSSIBLE.
REGARDING THE FORECAST...WILL LEAVE RAIN CHANCES ALONE TONIGHT AND
KEEP SEVERE AND HEAVY RAINFALL MENTION ALONG AND NORTH OF I-40
LATE TONIGHT.
ANOTHER UPDATE WILL BE OUT SHORTLY.
MBS
&&
.AVIATION...
06Z TAF CYCLE
MAIN CONCERN FOR TAFS WILL BE BOW ECHO CURRENTLY MOVING OUT OF TEXAS
INTO SW ARKANSAS. REMNANTS COULD AFFECT KMEM...KMKL...AND KTUP BTWN
08-15Z. KJBR WILL ONLY SEE LEFT OVER MID CLOUDS FROM REMNANTS OF BOW
ECHO OUT OF OKLAHOMA. CIGS SHOULD STAY VFR WHILE VSBYS MAY BE
REDUCED TO 3-4 SM. CLOUD COVER AND PRECIP DURING MORNING SHOULD
PROHIBIT ANY DEVELOPMENT DURING AFTERNOON HOURS. AFTER 3Z...SOME
TSRA MAY AFFECT NORTHERN PORTIONS OF THE CWA NEAR THE FRONT
INCLUDING KJBR AND KMKL. HAVE THROWN IN A VCTS FOR NOW. WINDS WILL
PICK UP FROM THE SW DURING THE DAY AT SPDS AROUND 12 KTS OR GREATER.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 90 75 91 / 40 40 40 30
MKL 68 86 69 87 / 30 40 40 30
JBR 68 86 69 89 / 30 40 40 30
TUP 70 86 69 90 / 30 40 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 10, 8:58 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
958 PM CDT WED JUN 10 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
958 PM CDT WED JUN 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH AND FORECAST AREA...PARTICULARLY ALONG AND NORTH OF A
HELENA ARKANSAS TO SAVANNAH TENNESSEE LINE...AFTER 2 AM CDT.
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE
THE MAIN HAZARDS.
HEAVY RAINFALL OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS AND
FLASH FLOODING ARE POSSIBLE ACROSS THE ENTIRE AREA AS WELL AFTER
2 AM CDT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH AND FORECAST AREA ON THURSDAY AND FRIDAY. DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
ON BOTH DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM CDT TONIGHT ACROSS
THE ENTIRE AREA.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON THURSDAY AND FRIDAY FOR
PARTS OF THE MIDSOUTH AND FORECAST AREA.
MBS
In the hours before
Special weather statement, Jun 11, 1:45 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 AM CDT THU JUN 11 2009
MSZ008-012-110815-
TATE MS-PANOLA MS-
245 AM CDT THU JUN 11 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF COMO AT 245 AM CDT...
MOVING NORTHEAST AT 35 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR JOHN W
KYLE STATE PARK AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 2:25 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT THU JUN 11 2009
ARZ036-048-110900-
ST. FRANCIS AR-CRITTENDEN AR-
325 AM CDT THU JUN 11 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES WEST OF HUGHES AT 326 AM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS
NEAR HUGHES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORSESHOE LAKE.
Thunderstorm Wind, De Soto
- When
- June 11, 2:57 AM CST to 3:02 AM CST
- Where
- De Soto County, 1.68 mi NE of Nesbit to 0.82 mi WSW of Pleasant Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.895, -89.997
Straight line winds knocked down trees near the intersection of Highway 51 and License Drive near Nesbit. In addition, trees fell down near the intersection of Pleasant Hill Road and Bridgeforth Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177267.